Though there may not be a direct relation between synthyroid and IC, thyroid levels may be related to neuro-msucular and secretory function leading to the change in symptoms or the effect may be coincidental.
Hope this information is helpful.
"Levothyroxine has BHA (butylated hydroxyansisole) listed in the inactive ingredients. This synthetic additive is listed in the "caution" section on the IC Diet list. No wonder! I always flare from these ingredients. I looked up Synthroid's inactive ingredients and they are all natural plant or food additives, except for magnesium stearate which I don't flare from. I am calling my doctor in the morning and have her switch me over to Synthroid.
I have noticed that generic drugs usually have twice the inactive ingredients that brand names do. Even "over the counter" generic medications have far more inactive ingredients than brand.
Also, most generics use chemical/synthetic ingredients, whereas brand name inactive ingredients are more natural. Most likely because chem./syn. are much cheaper."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.